Now showing items 1-20 of 87

  • Annular capillary surfaces 

    Elcrat, Alan R.; Kim, Tae-Eun; Treinen, Ray (Birkhäuser-Verlag, Basel, 2004-05-01)
    The meniscus in a symmetric annular capillary tube is investigated. The contact angles on the inner and outer tube surface need not be the same. Existence and qualitative properties of solutions are obtained using an ...
  • Behavior of some CMC capillary surfaces at convex corners 

    Crenshaw, Julie; Lancaster, Kirk E. (Pacific Journal of Mathematics at the University of California, 2006-04)
    We construct examples of nonparametric surfaces z = h(x, y) of zero mean curvature which satisfy contact angle boundary conditions in a cylinder in R3 over a convex domain with corners. When the contact angles for ...
  • Carleman estimates and applications to inverse problems 

    Isakov, Victor, 1947- (Birkhäuser Verlag Basel/Switzerland, 2004)
    This review paper describes some general and recent results of possible interest for mathematicians studying or using uniqueness of the continuation or working on control theory or inverse problems for partial ...
  • The Carleman formula for the Hemholtz equation on the plane 

    Arbuzov, E. V.; Bukhgeym, Alexander L. (Springer Science+Business Media, Inc., 2006)
    We consider the Cauchy problem for the Helmholtz equation in an arbitrary bounded planar domain with Cauchy data only on part of the boundary of the domain. We derive a Carleman-type formula for a solution to this problem ...
  • CMC capillary surfaces at reentrant corners 

    Athanassenas, Maria; Lancaster, Kirk E. (Pacific Journal of Mathematics at the University of California, 2008-02)
    For a capillary graph in a vertical cylinder × R R3, the existence of a reentrant corner P 2 @ makes the determination of the continuity at P (or the behavior of the radial limits at P) of the solution problematic. ...
  • Cobordism invariance of the homotopy type of the space of positive scalar curvature metrics 

    Walsh, Mark (American Mathematical Society, 2013-07)
    Let X and Y be a pair of smooth manifolds, each obtainable from the other by surgery in codimension at least three. We show that the corresponding spaces Riem(+)(X) and Riem(+)(Y), respectively consisting of Riemannian ...
  • Conjectures in inverse boundary value problems for quasilinear elliptic equations 

    Sun, Ziqi (Department of Mathematics of the Universidad de la Frontera Temuco-Chile and the Department of Mathematics of the Universidade Federal de Pernambuco, Recife-Brazil, 2005-12)
    Inverse boundary value problems originated in early 80’s, from the contribution of A.P. Calderon on the inverse conductivity problem [C], in which one attempts to recover the electrical conductivity of a body by means ...
  • Conjugate loci of pseudo-Riemannian 2-step nilpotent Lie groups with nondegenerate center 

    Jang, Changrim; Parker, Phillip E. (Springer, 2005)
    We determine the complete conjugate locus along all geodesics parallel or perpendicular to the center (Theorem 2.3). When the center is one-dimensional we obtain formulas in all cases (Theorem 2.5), and when a certain ...
  • Consistent estimation of distributions with type II bias with applications in competing 

    El Barmi, Hammou; Mukerjee, Hari (Institute of Mathematical Statistics, 2004-02)
    A random variable X is symmetric about 0 if X and -X have the same distribution. There is a large literature on the estimation of a distribution function (DF) under the symmetry restriction and tests for checking this ...
  • A convergent algorithm for a generalized multivariate isotonic regression problem 

    Hansohm, Juergen; Hu, Xiaomi (Springer, 2012-02)
    Sasabuchi et al. (Biometrika 70(2):465-472, 1983) introduces a multivariate version of the well-known univariate isotonic regression which plays a key role in the field of statistical inference under order restrictions. ...
  • Convex configurations for solutions to semilinear elliptic problems in convex rings 

    Acker, Andrew; Poghosyan, Michael; Shahgholian, Henrik (Taylor & Francis Group, LLC, 2006-05)
    For a given convex ring and an L 1 function f:Ω × → + we show, under suitable assumptions on f, that there exists a solution (in the weak sense) to with {x Ω: u(x) > s} Ω1 convex, for all s (0, M).
  • Covariance matrices for second-order vector random fields in space and time 

    Ma, Chunsheng (IEEE, 2011-05-01)
    This paper deals with vector (or multivariate) random fields in space and/or time with second-order moments, for which a framework is needed for specifying not only the properties of each component but also the possible ...
  • Covariance matrix functions of isotropic vector random fields 

    Wang, Renxiang; Du, Juan; Ma, Chunsheng (Taylor & Francis Group, 2014-05-15)
    An isotropic scalar or vector random field is a second-order random field in (d > 2), whose covariance function or direct/cross covariance functions are isotropic. While isotropic scalar random fields have been well developed ...
  • Efficient calculation of Schwarz-Christoffel transformations for multiply connected domains using Laurent series 

    DeLillo, Thomas K.; Elcrat, Alan R.; Kropf, Everett; Pfaltzgraff, J.A. (Heldermann Verlag, 2013-08)
    We discuss recently developed numerics for the Schwarz–Christoffel transformation for unbounded multiply connected domains. The original infinite product representation for the derivative of the mapping function is replaced ...
  • Equilibrium configurations for a floating drop 

    Elcrat, Alan R.; Neel, Robert; Siegel, David (Birkhäuser-Verlag, Basel, 2004-12-01)
    If a drop of fluid of density ρ1 rests on the surface of a fluid of density ρ2 below a fluid of density ρ0, ρ0 < ρ1 < ρ2, the surface of the drop is made up of a sessile drop and an inverted sessile drop which match an ...
  • Estimation of distributions with the new better than used in expectation property 

    Lorenzo, Edgardo; Malla, Ganesh; Mukerjee, Hari (Elsevier, 2013-05)
    A lifetime X with survival function S, mean residual life function (MRL) M, and finite mean μ is said to be new better than used in expectation (NBUE) if M(t)≤μ for all t≥0. We propose a new estimator for S, based on a ...
  • A fast local level set method for inverse gravimetry 

    Isakov, Victor, 1947-; Leung, Shingyu; Qian, Jianliang (Global-Science Press, 2011)
    We propose a fast local level set method for the inverse problem of gravimetry. The theoretical foundation for our approach is based on the following uniqueness result: if an open set D is star-shaped or x(3)-convex with ...
  • Fixed points and determining sets for holomorphic self-maps of a hyperbolic manifold 

    Fridman, Buma L.; Ma, Daowei; Vigué, Jean-Pierre (University of Michigan. Dept. of Mathematics, 2007)
    We study fixed point sets for holomorphic automorphisms (and endomorphisms) on complex manifolds. The main object of our interest is to determine the number and configuration of fixed points that forces an automorphism ...
  • Geometry of nonlinear connections 

    Parker, Phillip E.; Del Riego, L. (Elsevier Science B.V., Amsterdam, 2004-08-28)
    We show that locally diffeomorphic exponential maps can be defined for any second-order differential equation, and give a (possibly nonlinear) covariant derivative for any (possibly nonlinear) connection. We introduce ...
  • Growth rate and existence of solutions to Dirichlet problems for prescribed mean curvature equations on unbounded domains 

    Jin, Zhiren (Texas State University - San Marcos, 2008)
    We prove growth rate estimates and existence of solutions to Dirichlet problems for prescribed mean curvature equation on unbounded domains inside the complement of a cone or a parabola like region in Rn (n 2). The ...